Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003

Flash Flood Warning 86, NWS JSJ

November 10, 2003

NWS JSJ issued this flash flood warning at Nov 10, 2003, 8:57 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2003, 8:57 PM CST (02:57 UTC)
Expired
Nov 11, 2003, 4:00 PM CST
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 110257
FFWSJU
VIC010-110600-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1057 PM AST MON NOV 10 2003

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
  IN THE U.S. VIRGIN ISLANDS

     SAINT CROIX

* UNTIL 200 AM AST TUESDAY

* AT 1053 PM AST...DOPPLER WEATHER RADAR INDICATED SHOWERS AND 
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING THE 
ISLAND OF ST CROIX. AT 1045 PM...A WEATHER SPOTTER AT MARIAS HILL 
REPORTED THAT ALMOST 3 INCHES OF RAIN HAD ALREADY FALLEN THERE SINCE 
400 PM AND IT CONTINUED RAINING HEAVILY AT THE RATE OF 2 INCHES PER 
HOUR. ADDITIONAL RAINFALL OF 2 TO 4 INCHES WILL FALL OVER ST CROIX 
THROUGH 200 AM TUESDAY...RESULTING IN FLASH FLOODING OF GUTS... 
STREAMS AND OTHER FLOOD PRONE AREAS. IN ADDITION...MUDSLIDES ARE 
LIKELY OVER AREAS OF STEEP TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

$$

SEELEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 10, 3:50 PM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Nov 10, 3:50 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
550 PM AST MON NOV 10 2003

THE SCENARIO OF THE UPPER LEVEL TROUGH AND THE APPROACHING TROPICAL
WAVE HAS MATERIALIZED AS FORECAST. THIS WAS REFLECTED IN INCREASE
OF CONVECTION ACROSS PORTIONS OF PUERTO RICO TODAY...AS THERE WAS
FLASH FLOODING IN THE SAN JUAN METROPOLITAN AREA AND ADJACENT
MUNICIPALITIES. COORDINATION CALL WITH TPC MARINE DESK INDICATED TPC
WAS THINKING THAT 20 TO 25 KNOT WINDS ASSOCIATED WITH WAVE WOULD
ENTER THE REGION TONIGHT AND TOMORROW...AND WITH WAVE POSITION
ESTIMATED TO BE NEAR 14.5 NORTH AND 69 WEST. ACTIVE CONVECTION
ASSOCIATED WITH WAVE EXPECTED OVER PUERTO RICO AND THE U.S. VIRGIN
ISLANDS STARTING TONIGHT AND POTENTIAL SHOULD PERSIST THROUGH AT
LEAST WEDNESDAY.

MARINEWISE...SMALL CRAFT ADVISORY IN EFFECT FOR ALL OF LOCAL
ATLANTIC WATERS WITH SEAS 6 TO 7 FEET OF WIND GENERATED WAVES
ASSOCIATED WITH TROPICAL WAVE.

FLASH FLOOD WARNING WILL LIKELY BE DROPPED SOON.

FLASH FLOOD WATCH IN EFFECT UNTIL 600 AM.

.SJU...
.PR...SCA AMZ710-720. FFA PRZALL THRU 10Z.
.VI...SCA AMZ710-720. FFA VIZALL THRU 10Z.

EQUIPMENT...NO PROBLEMS AT THIS TIME

BD/RGZ
Hazardous weather outlook, Nov 10, 4:00 AM CST, 16 hours 57 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-102200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN NOV 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS WILL DEVELOP OVER THE INTERIOR AND NORTHERN SLOPES OF
PUERTO RICO THIS AFTERNOON. HEAVY RAINFALL IS POSSIBLE ACROSS THESE
AREAS AND MAY PRODUCE MINOR FLOODING OF STREETS...CREEKS...LOW LYING
AND POOR DRAINAGE AREAS THIS AFTERNOON. A SMALL CRAFT ADVISORY
CONTINUES IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS DUE TO SEAS OF
6 TO 7 FEET. MARINE CONDITIONS WILL IMPROVE TONIGHT THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY MAINLY TUESDAY AND WEDNESDAY.

.TUESDAY THROUGH SUNDAY...A LOW LEVEL TROUGH AND AN UPPER LEVEL
TROUGH SHOULD COME IN PHASE TO PRODUCE NUMEROUS TO SCATTERED SHOWERS
AND SCATTERED THUNDERSTORMS ACROSS LOCAL AREA. THERE IS A HIGH
POTENTIAL FOR URBAN AND FLASH FLOODING TUESDAY THROUGH THURSDAY.
LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS
WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. UNSTABLE AND RAINY
WEATHER EXPECTED THROUGH THURSDAY. NO OTHER HAZARDOUS WEATHER
CONDITIONS ARE EXPECTED.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
SOME WITH HEAVY RAIN MAY PRODUCE MINOR FLOODING PROBLEMS ACROSS THE
U.S. VIRGIN ISLANDS TODAY. A SMALL CRAFT ADVISORY CONTINUES IN
EFFECT FOR THE OFF SHORE ATLANTIC WATERS DUE TO SEAS OF 6 TO 7 FEET.
MARINE CONDITIONS WILL IMPROVE TONIGHT THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY OCCUR TUESDAY AND WEDNESDAY.

.TUESDAY THROUGH SUNDAY...A LOW LEVEL TROUGH AND AN UPPER LEVEL
TROUGH SHOULD COME IN PHASE TO CAUSE NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS LOCAL AREA AND HIGH POTENTIAL FOR FLASH
FLOODING ON TUESDAY AND WEDNESDAY. UNSTABLE AND RAINY WEATHER
EXPECTED THROUGH FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED.
POTENTIAL FOR FLASH FLOODING AND URBAN FLOODING IS HIGH.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 11:47 PM CSTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.